Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

On the Gaussian integration of Chebyshev polynomials


Authors: A. R. Curtis and P. Rabinowitz
Journal: Math. Comp. 26 (1972), 207-211
MSC: Primary 65D30
DOI: https://doi.org/10.1090/S0025-5718-1972-0298934-5
MathSciNet review: 0298934
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that as $ m$ tends to infinity, the error in the integration of the Chebyshev polynomial of the first kind, $ {T_{(4m + 2)j \pm 2l}}(x)$, by an $ m$-point Gauss integration rule approaches $ {( - 1)^j} \cdot 2/(4{l^2} - 1),l = 0,1, \cdots ,m - 1$, and $ {( - 1)^j} \cdot \pi /2,l = m$, for all $ j$.


References [Enhancements On Off] (What's this?)

  • [1] M. Abramowitz & I. A. Stegun (Editors), Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables, Nat. Bur. Standards Appl. Math. Series, 55, Superintendent of Documents, U.S. Government Printing Office, Washington, D.C., 1964. MR 29 #4914. MR 0167642 (29:4914)
  • [2] M. M. Chawla, ``Asymptotic estimates for the error of the Gauss-Legendre quadrature formula,'' Comput. J., v. 11, 1968/69, pp. 339-340. MR 38 #5389. MR 0237096 (38:5389)
  • [3] D. Nicholson, P. Rabinowitz, N. Richter & D. Zeilberger, ``On the error in the numerical integration of Chebyshev polynomials, Math. Comp., v. 25, 1971, pp. 79-86. MR 0300443 (45:9489)
  • [4] P. Rabinowitz, ``Error bounds in Gaussian integration of functions of low-order continuity,'' Math. Comp., v. 22, 1968, pp. 431-434. MR 37 #2447. MR 0226861 (37:2447)
  • [5] P. Rabinowitz, ``Gaussian integration of functions with branch point singularities,'' Internat. J. Comput. Math., v. 2, 1970, pp. 297-306.
  • [6] P. Rabinowitz, ``Avoiding the singularity in numerical integration'' (In preparation.)
  • [7] P. Rabinowitz & N. Richter, ``New error coefficients for estimating quadrature errors for analytic functions,'' Math. Comp., v. 24, 1970, pp. 561-570. MR 0275675 (43:1428)
  • [8] G. Szegö, Orthogonal Polynomials, rev. ed., Amer. Math. Soc. Colloq. Publ., vol. 23, Amer. Math. Soc., Providence, R.I., 1959. MR 21 #5029. MR 0106295 (21:5029)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D30

Retrieve articles in all journals with MSC: 65D30


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1972-0298934-5
Keywords: Gaussian integration, Chebyshev polynomials of the first kind, asymptotic error, numerical integration error
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society